My wife was on fosamax for ten years.She developed a squamous cell carcenoma of the mucosa of the left mandible. There was extensive osteonecrosis of the mandible.After excellent treatment and much pain and.suffering
she seems to be cancer free.She suffers from paresihrsia of the left jaw and loss of five teeth which cannot be repjaced with implants.
My question ;did the prolonged use of fosamax cause and exacerbate the osteonecrosis ?
To the best of my knowledge, Fosamax has not been linked in the development of oral cancers. Without knowing what came first, the oral cancer or the osteonecrosis it is impossible to answer your question. Frequently, following the surgical removal of squamous cell carcinoma post-op radiation therapy is performed.
A serious side effect of the radiation treatment is osteoradionecrosis which appears very similar to the osteonecrosis caused by Fosomax type medications.
A microvascular free bone graft may be able to reconstruct the lost bone and aid in the replacement of the teeth with dental implants.
Information contained within this reply is intended solely for general educational purposes and is not intended nor implied to be a medical diagnosis or treatment recommendation. This is not a substitute for professional medical advice relative to your specific medical condition or question. Always seek the advice of your own doctor for medical condition. Only your doctor can provide specific diagnoses and therapies.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.